Jump to content
GhostChilli

Medications/BC side effects experience

Recommended Posts

Making this topic for people to tell their stories about their experience with bad side effects of medication, whether it be over the counter or prescribed. This also goes for BC negative side effects (I could write a book on this), but please watch your descriptions. This will also help me and others know what to look out for on certain medications.

 

I've had quite a month. I've been prescribed antibiotics for an infection(coworkers made Ebola jokes since we live near Dallas sleep.gif ) and I suddenly got BAD insomnia, so I had to switch. Thought it was over after that. Wrong. My IUD is now just starting to stir up BAD paranoia to where every other month I FREAK OUT over things I usually don't even care about. My S.O was no exception as he was a big target, but luckily for me he's patient and helped me through it. But seriously, I would get jealous rage, violate his privacy and go through his phone (Yea, I'm not proud of that one because it isn't fair to him) and then followed by panic attacks with cold sweats and heavy breathing, dizziness, and sudden crying. And it lasts about a week if not two. The first time it happened, I don't know what the culprit was, but I reflected back and thought "Whoa, did I seriously freak out and cry over that?" and now it just happened again this passed week and I saw the pattern. I'm just now coming out of it, finally feeling calm again and not being set off by stupid things, but now it's embarrassing because I feel like an anxious kid and a mad jealous teenager that can't trust her bf.

 

Before anyone says It's all in my head and I'm just having trust issues, it's NOT that. We're a faithful couple, he has a few female friends and I have a few guy friends and we talk to them once in a while, but when I went through my paranoia episode, I turned against them, and was actually planning to hijack his phone and tell them to lose his number and never talk to him again. Tell me that's NOT out of the ordinary because I'm NEVER like that. I've been on the pill before and this has never happened. My friends were also not spared from this because I got pretty snappy with them and accused them of many things. I've had to go back and apologize to some people these passed couple of days unsure.gif This sucks because I loved this device but now I'm unsure if these panic fits are worth it. And I HAVE researched and know that paranoia is a reported side effect.

 

Onto something else, what are anyone's experiences with ADD/ADHD medication? From age 9-13 it was hell, and I tried nearly every different kind of medicine for it(Adderal, Vyvance, Foklen, ect.). I lost weight and would not have any emotion. Other students thought I was anorexic and the doctor finally took me off when I was 40+ lbs under than what I should've been.

Share this post


Link to post

I haven't been through this, so I'm sorry, I can't give first person advice.

 

I would advise you either look on the internet for any medical journals on this issue, or join a support group where people have been going through the same thing. It also would help to consult with the person who prescribed the medication;if it's greatly interfering with your relationships and everyday life, it may be possible to find some kind of alternative.

 

My own bad side effects medication story: not really ot me, but my sister is on some medication (I forget it's name) that she takes once she goes hysterical. It causes short term memory loss (I'm skeptical, I'll admit, but...) and she doesn't remember any of the horrible things she says, the effect on other people... (But always seems to remember what other people say, miracle oh miracle.) Makes it hard to hold people accountable to their actions when they claim they don't know anything about it, so she gets away with basically anything. -.-

Share this post


Link to post
I would advise you either look on the internet for any medical journals on this issue, or join a support group where people have been going through the same thing. It also would help to consult with the person who prescribed the medication;if it's greatly interfering with your relationships and everyday life, it may be possible to find some kind of alternative.

 

I've already considered this..

 

my sister is on some medication (I forget it's name) that she takes once she goes hysterical. It causes short term memory loss (I'm skeptical, I'll admit, but...) and she doesn't remember any of the horrible things she says, the effect on other people... (But always seems to remember what other people say, miracle oh miracle.) Makes it hard to hold people accountable to their actions when they claim they don't know anything about it, so she gets away with basically anything. -.-

 

Whoa, how old is she?

Share this post


Link to post

Last year I started getting regular gum infections, up until I got my remaining wisdom teeth removed earlier this year. Every time I got one, the dentist would prescribe antibiotics for me to take. Dentists in the UK have a really limited prescription list, so it was always Amoxicillin, with some Metronidazole to back it up the last few times.

 

Turned out that Metronidazole makes me sleepy, to the point where I was spending 16+ hours a day in bed. Add that to the lack of appetite caused by the Amoxicillin and I was just a wreck for an entire week.

Share this post


Link to post
I've had struggles with OCD and depression, and have cycled through several different medications to ward it off.

 

Wellbutrin had an odd effect, in that for the first two days I was extraordinarily happy, almost manic, but every day after was absolute hell.

Prozac worked well for OCD, but also made depression drastically worse. Whereas Wellbutrin had increased suicidal feelings, Prozac simply brought me down. It stripped away most feelings except a sort of empty hollowness. I strongly suspect that part of the reason it helped my OCD was because it just took away all the energy I needed for the rituals.

I began to take Serequil to assist with frequent insomnia as well as using it as an antidepressant. If I use it in an equal or greater dose to Prozac, it cancels out those more negative effects.

 

I've got to say that I'm very skeptical of anti-depressants because of these results. There have been others, but these three are the most notable in my history of medical adventures. I've found that most anti-depressants I've tried have only made depression worse. But I guess these must be more unusual results, otherwise they wouldn't label it as an anti-depressant. rolleyes.gif

I have a few friends with OCD or Depression and that sounds rather similar to their stories..

 

My ex-friend (long story), has Bipolar disorder and when he took his meds, he'd pace very slowly around the room and not even realize it and would sometimes even drool or groan. We called it the "zombie pill" because that's how he looked and felt.

Share this post


Link to post


  • Recently Browsing   0 members

    • No registered users viewing this page.